Alert archive / Colorado / Tornado Warnings in 2010

Tornado Warning 34, NWS Pueblo, CO

June 11, 20104 counties in Colorado

NWS Pueblo, CO issued this tornado warning at Jun 11, 2010, 3:48 PM MDT for 4 counties in Colorado. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2010, 3:48 PM MDT (21:48 UTC)
Expired
Jun 11, 2010, 4:45 PM MDT
In force
57 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

Counties Huerfano County, CO, Las Animas County, CO, Otero County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 69 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 3:49 PM MDTFUNNEL CLOUD23 Ene Walsenburg, COSIGHTED FROM NWS PUEBLO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 2:13 PM MDTTornado WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.8 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2010-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2010-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -56 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1293 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-56 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

693 
WFUS55 KPUB 112148
TORPUB
COC055-071-089-101-112245-
/O.NEW.KPUB.TO.W.0034.100611T2148Z-100611T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
348 PM MDT FRI JUN 11 2010

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* TORNADO WARNING FOR...
  EXTREME NORTHEASTERN HUERFANO COUNTY IN SOUTHEAST COLORADO...
  NORTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...
  WEST CENTRAL OTERO COUNTY IN SOUTHEAST COLORADO...
  SOUTHEASTERN PUEBLO COUNTY IN SOUTHEAST COLORADO...

* UNTIL 445 PM MDT

* AT 347 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED 19 MILES WEST OF DELHI...OR 40 MILES NORTH OF
  TRINIDAD...AND MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  TIMPAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR
SOUTHEASTERN COLORADO.

LAT...LON 3802 10393 3777 10373 3761 10440 3778 10448
TIME...MOT...LOC 2149Z 249DEG 19KT 3773 10433

$$
4 follow-up statements
046 
WWUS55 KPUB 112200
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
400 PM MDT FRI JUN 11 2010

COC055-071-089-101-112245-
/O.CON.KPUB.TO.W.0034.000000T0000Z-100611T2245Z/
OTERO CO-HUERFANO CO-LAS ANIMAS CO-PUEBLO CO-
400 PM MDT FRI JUN 11 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHEASTERN PUEBLO...
EXTREME NORTH CENTRAL LAS ANIMAS...EXTREME NORTHEASTERN HUERFANO AND
WEST CENTRAL OTERO COUNTIES UNTIL 445 PM MDT...

AT 356 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED 17 MILES NORTHWEST OF DELHI...OR 41 MILES SOUTHEAST
OF PUEBLO...MOVING EAST AT 20 MPH.

AT 349 PM, A NATIONAL WEATHER SERVICE EMPLOYEE REPORTED A FUNNEL 
CLOUD 24 MILES EAST NORTHEAST OF WALSENBURG. 

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME NORTHERN LAS ANIMAS...EXTREME
  SOUTHEASTERN PUEBLO AND WESTERN OTERO COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR
SOUTHEASTERN COLORADO.

LAT...LON 3764 10437 3779 10446 3802 10393 3777 10373
TIME...MOT...LOC 2159Z 249DEG 19KT 3775 10427

$$
950 
WWUS55 KPUB 112214
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
414 PM MDT FRI JUN 11 2010

COC055-112222-
/O.CAN.KPUB.TO.W.0034.000000T0000Z-100611T2245Z/
HUERFANO CO-
414 PM MDT FRI JUN 11 2010

...THE TORNADO WARNING FOR EXTREME NORTHEASTERN HUERFANO COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR
SOUTHEASTERN COLORADO.

LAT...LON 3765 10432 3778 10439 3780 10435 3782 10438
      3802 10393 3777 10373
TIME...MOT...LOC 2212Z 244DEG 19KT 3778 10420

$$

COC071-089-101-112245-
/O.CON.KPUB.TO.W.0034.000000T0000Z-100611T2245Z/
OTERO CO-LAS ANIMAS CO-PUEBLO CO-
414 PM MDT FRI JUN 11 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHEASTERN PUEBLO...
EXTREME NORTH CENTRAL LAS ANIMAS AND WEST CENTRAL OTERO COUNTIES
UNTIL 445 PM MDT...

AT 410 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED 14 MILES NORTHWEST OF DELHI...OR 39 MILES WEST OF
LA JUNTA...MOVING NORTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  OPEN COUNTRY ALONG AND SOUTH OF HIGHWAY 10 ACROSS SOUTHEAST PUEBLO
  COUNTY AND EXTREME NORTH CENTRAL LAS ANIMAS COUNTIES.  
  TIMPAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR
SOUTHEASTERN COLORADO.

LAT...LON 3765 10432 3778 10439 3780 10435 3782 10438
      3802 10393 3777 10373
TIME...MOT...LOC 2212Z 244DEG 19KT 3778 10420

$$
289 
WWUS55 KPUB 112230
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
430 PM MDT FRI JUN 11 2010

COC071-089-101-112245-
/O.CON.KPUB.TO.W.0034.000000T0000Z-100611T2245Z/
OTERO CO-LAS ANIMAS CO-PUEBLO CO-
430 PM MDT FRI JUN 11 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHEASTERN PUEBLO...
EXTREME NORTH CENTRAL LAS ANIMAS AND WEST CENTRAL OTERO COUNTIES
UNTIL 445 PM MDT...

AT 429 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED 15 MILES NORTH OF DELHI...OR 31 MILES WEST OF LA
JUNTA...MOVING NORTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  TIMPAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR
SOUTHEASTERN COLORADO.

LAT...LON 3765 10432 3778 10439 3780 10435 3782 10438
      3802 10393 3777 10373
TIME...MOT...LOC 2230Z 244DEG 19KT 3784 10407

$$
347 
WWUS55 KPUB 112246
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
446 PM MDT FRI JUN 11 2010

COC071-089-101-112255-
/O.EXP.KPUB.TO.W.0034.000000T0000Z-100611T2245Z/
OTERO CO-LAS ANIMAS CO-PUEBLO CO-
446 PM MDT FRI JUN 11 2010

...THE TORNADO WARNING FOR SOUTHEASTERN PUEBLO...EXTREME NORTH
CENTRAL LAS ANIMAS AND WEST CENTRAL OTERO COUNTIES HAS EXPIRED...

THE TORNADO THREAT HAS DIMINISHED...THEREFORE THE TORNADO WARNING HAS
EXPIRED. HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT
FOR THE AREA...HOWEVER LARGE HAIL IS STILL POSSIBLE WITH THIS 
THUNDERSTORM. THIS STORM MAY INTENSIFY AGAIN...SO RESIDENTS IN THE 
PATH OF THIS STORM NEED TO KEEP AWARE OF THE LATEST POSSIBLE 
WARNINGS.  

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR
SOUTHEASTERN COLORADO.

LAT...LON 3765 10432 3778 10439 3780 10435 3782 10438
      3802 10393 3777 10373
TIME...MOT...LOC 2230Z 244DEG 19KT 3784 10407

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this tornado warning went out at Jun 11, 2:29 PM MDT, 1 hour 19 minutes earlier.

Area forecast discussion, Jun 11, 2:29 PM MDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
229 PM MDT FRI JUN 11 2010

.SHORT TERM...

(TONIGHT AND SATURDAY)

...MAIN CONCERNS IS SVR ALL PLAINS THIS AFTERNOON/EVE AND SVR
   POSSIBLY EXTREME SE CORNER TOMORROW...

CURRENTLY...

AS OF 1 PM...ATMOS OVER REGION CONTINUES TO DESTABILIZE AS 1000-2000
J/KG IS NOTED OVER THE REGION PER SPC MESO PAGE. DEEP SHEAR OF 40-50
KNOTS ALSO NOTED. TSRA IS BEGINNING TO DEVELOP OVER THE HIGHER TRRN.
CI FROM CB/S CAN BE OBSERVED RACING OFF TO THE NE.

THIS AFTERNOON AND EARLY EVENING...

SHORT RANGE GUIDANCE...HRRR INDICATES STORMS SHOULD FIRE OVER THE
WETS AND THEN MOVE NE. STORMS WILL LIKELY FORM OVER THE PP REGION
AND ALSO MOVE OVER THE PALMER. GIVEN THE CAPE AND SHEAR STORMS WILL
BECOME SVR WITHIN 1/2 TO 1 HOUR OF INITIATION.

BASED ON LATEST SIMULATIONS...LLVL WINDS WILL BEGIN TO INCREASE
TOWARDS 00Z AND AS THE STORMS MOVE FARTHER ONTO THE PLAINS THE TOR
THREAT WILL INCREASE.

SVR THREAT WILL GRADUALLY DECREASE LATER THIS EVENING OVER THE
REGION AS ATMOSPHERE BECOMES MORE STABLE. HOWEVER WITH APPROACHING
LARGE CLOSED LOW TO THE WEST AND INCREASING DEEP UPSLOPE...PRECIP
WILL LIKELY CONTINUE OVER THE REGION...ESPECIALLY THE PIKES PEAK
REGION AND C MTNS.

TEMPS TONIGHT WILL GET TO FREEZING GENERALLY ABOVE 12000 FEET AND WE
WILL SEE A COUPLE/FEW INCHES OF SNOW OVER THE HIGHER PEAKS.

TOMORROW...

MAIN CONCERN WILL BE THE FAR SE PLAINS. SIMULATIONS ARE SHOWING
SOME INSTABILITY THIS REGION AS THE SFC LOW SETS UP OVER FAR NE NEW
MEXICO. GIVEN THE STRONG SHEAR THAT WILL BE IN PLACE...IF STORMS CAN
GET GOING THEY WILL LIKELY BE SEVERE. SPC HAS THE FAR SE REGION IN
SLIGHT RISK.

OTHERWISE...BEST CHANCE OF PRECIP TOMORROW WILL BE OVER THE GREATER
PIKES PEAK REGION AND C MTNS REGION AS UPPER LOW CONTINUES TO SLOWLY
PROGRESS EASTWARD. EXPECT GENERALLY CLOUDS SKIES OVER THE REGION
WITH COOL TEMPERATURES...50S AND 60S...MOST OF PLAINS...EXCEPT SE
WHERE TEMPS WILL BE IN THE 70S TO AROUND 80F.

SAN LUIS VALLEY MAY REMAIN DRY AND WARM WITH THIS SYSTEM AS THIS
REGION WILL LIKELY BE DRY SLOTTED. /HODANISH

.LONG TERM...

(SATURDAY NIGHT THROUGH FRIDAY)

MODELS IN GOOD AGREEMENT FOR THE FIRST PART OF THE EXTENDED BEFORE
DIFFERENCES ARISE BY MIDWEEK. THE UPPER LOW OVER THE INTERMOUNTAIN
WEST WILL BEGIN TO LIFT NORTHEAST INTO THE NORTHERN PLAINS THROUGH
TUESDAY. THIS WILL KEEP UNSETTLED WEATHER ACROSS SOUTHERN COLORADO
INTO EARLY NEXT WEEK. A STRONG WAVE WILL ROTATE ACROSS COLORADO
AROUND THE UPPER LOW ON SUNDAY WITH WIDESPREAD SHOWERS AND
THUNDERSTORMS ACROSS THE AREA. NOT ANTICIPATING ANYTHING IN THE
WAY OF SEVERE WEATHER EXCEPT FOR OVER THE EXTREME SOUTHEASTERN
PLAINS WHERE ONE OR TWO STRONG TO SEVERE STORMS WILL BE POSSIBLE
ON SUNDAY AFTERNOON. COOLER WEATHER WILL SPREAD SOUTH OVER EASTERN
COLORADO BY SUNDAY MORNING WITH HIGHS ONLY TOPPING OUT IN THE
LOWER 70S. 700 MB TEMPERATURES WILL DROP TO NEAR 3C BY SUNDAY
EVENING WITH SNOW LEVELS DROPPING TO 10 KFT. WOULD NOT BE
SURPRISED TO SEE A COUPLE OF INCHES OF SNOW ACROSS THE HIGH PEAKS
OF THE WESTERN AND CENTRAL MOUNTAINS SUNDAY NIGHT. THE UPPER LOW
SPLITS BY MONDAY MORNING WITH THE STRONGEST ENERGY ACROSS THE
NORTHERN PLAINS...AND A WEAKER TROUGH TRAILING INTO THE DESERT
SOUTHWEST. EXPECT SHOWERS AND THUNDERSTORMS THROUGH MONDAY AS THE
TROUGH MOVES EAST ACROSS THE AREA. HIGHS ON MONDAY WILL WARM
SLIGHTLY INTO UPPER 70S FOR MONDAY.

MODELS BEGIN TO DIVERGE HEADING INTO TUESDAY. THE GFS BECOMES MORE
AMPLIFIED DEVELOPING AN AREA OF LOW PRESSURE OVER THE WESTERN
CONUS AND RIDGE BUILDING IN THE CENTRAL PLAINS. THIS WILL PRODUCE
SOUTHWESTERLY FLOW ACROSS THE AREA. THE ECMWF REMAINS LESS
AMPLIFIED WITH A MORE ZONAL FLOW REGIME OVER THE WESTERN CONUS.
MAINTAINED THE CURRENT FORECAST WHICH FOLLOWS THE GFS WITH WARMER
WEATHER AND CHANCES FOR AFTERNOON CONVECTION WEDNESDAY THROUGH
FRIDAY. HIGHS WILL GRADUALLY WARM INTO THE UPPER 80S TO LOWER 90S
THROUGH THE END OF THE WEEK.  MOZLEY

&&

.AVIATION...

KCOS WILL BE HIGHLY IMPACTED FROM THIS EVENT. TSRA...SOME STRONG TO
SVR...COULD AFFECT THE AERODROME SITE THIS AFTERNOON AND EARLY
EVENING. EXPECT AT LEAST MVFR CONDITIONS TO AFFECT THE SITE FROM
AROUND 06Z THROUGH 15Z TOMORROW DUE TO LOW CIGS AND SHRA/ISOLD TSRA.
LOWER CIGS WILL LIKELY CONTINUE THROUGH TOMORROW...HOWEVER THUNDER
THREAT WILL BE VERY ISOLATED AND WILL NOT BE STRONG.

KPUB...COULD SEE STRONG TO SVR STORMS THIS AFTERNOON AND EARLY
EVENING. MVFR CIGS LIKELY LATER TONIGHT AFTER 07Z LASTING INTO MID
MORNING. LOW CLOUDS TOMORROW LIKELY BUT SHOULD BE ABOVE 3 KFT.
SHOWERS AND ISOLD WEAK THUNDER LIKELY TOMORROW.

KALS...GENERALLY DRY WITH ISOLD TSRA...ESPECIALLY TOMORROW.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

34/88
Hazardous weather outlook, Jun 11, 7:02 AM MDT, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
702 AM MDT FRI JUN 11 2010

COZ058>089-093>099-121315-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
702 AM MDT FRI JUN 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

A FEW SEVERE THUNDERSTORMS ARE ANTICIPATED THIS AFTERNOON AND
EVENING...MAINLY FROM THE I-25 CORRIDOR INTO THE SOUTHEASTERN
COLORADO PLAINS.  LOW LEVEL MOISTURE AND WIND SHEAR PROFILES ARE
FAVORABLE FOR THE DEVELOPMENT OF SUPERCELL THUNDERSTORMS.  HAIL
LARGER THAN GOLF BALLS...DAMAGING THUNDERSTORM WINDS...LOCALLY HEAVY
RAINFALL...HAZARDOUS CLOUD TO GROUND LIGHTNING AND EVEN AN ISOLATED
TORNADO MAY BE NOTED WITH ANY SUPERCELLS THAT DEVELOP...ESPECIALLY
FROM THE I-25 CORRIDOR INTO THE SOUTHEASTERN COLORADO PLAINS.  IN
ADDITION...LOCALIZED SNOW AMOUNTS UP TO 2 INCHES WILL BE NOTED
TONIGHT OVER PORTIONS OF THE WESTERN AND ESPECIALLY THE CENTRAL
MOUNTAINS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH WEDNESDAY
ACROSS MUCH OF SOUTHERN COLORADO...WITH THE BEST CHANCE FOR STORMS
OVER THE EASTERN MOUNTAINS AND ALONG THE NEW MEXICO BORDER. CLOUD TO
GROUND LIGHTNING...SMALL HAIL AND BRIEF HEAVY RAINFALL WILL BE
POSSIBLE WITH ANY THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS MEETING REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE ALONG AND EAST OF THE I-25 CORRIDOR AFTER 1 PM...AND IN THE
VICINITY OF THE CONTINENTAL DIVIDE TONIGHT.

77/10

In the hours before

Special weather statement, Jun 11, 1:54 PM MDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
154 PM MDT FRI JUN 11 2010

COZ074-075-087-088-112030-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-SOUTHERN SANGRE DE
CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-TRINIDAD VICINITY/WESTERN
LAS ANIMAS COUNTY BELOW 7500 FT-WALSENBURG VICINITY/UPPER HUERFANO
RIVER BASIN BELOW 7500 FT-
154 PM MDT FRI JUN 11 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTHEASTERN HUERFANO COUNTY IN SOUTHEAST COLORADO
  NORTHWESTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO

AT 152 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTH OF WALSENBURG...OR 28 MILES
NORTHWEST OF TRINIDAD...WHICH WAS MOVING TOWARD THE NORTHEAST AT 25
MPH.

LOCATIONS IMPACTED INCLUDE...
  OPEN COUNTY AROUND 8 MILES SOUTHWEST OF WALSENBURG.
  WALSENBURG.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jun 11, 2:34 PM MDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
234 PM MDT FRI JUN 11 2010

COZ074-087-088-112100-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000
FT-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500
FT-WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
234 PM MDT FRI JUN 11 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EASTERN HUERFANO COUNTY IN SOUTHEAST COLORADO
  NORTHWESTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO

AT 229 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF AGUILAR...OR 25 MILES
NORTHWEST OF TRINIDAD...WHICH WAS MOVING TOWARD THE NORTHEAST AT 20
MPH.

LOCATIONS IMPACTED INCLUDE...
  INTERSTATE 25 AROUND 8 MILES SOUTH OF WALSENBURG.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jun 11, 2:57 PM MDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
257 PM MDT FRI JUN 11 2010

COZ081>083-112130-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-PIKES PEAK ABOVE 11000
FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500
AND 11000 FT-
257 PM MDT FRI JUN 11 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTHERN TELLER COUNTY IN CENTRAL COLORADO
  EXTREME WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO

AT 257 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR VICTOR...OR 18 MILES SOUTHWEST OF COLORADO
SPRINGS...WHICH WAS MOVING TOWARD THE NORTH AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  PIKES PEAK.
  CHIPITA PARK.
  GREEN MOUNTAIN FALLS.
  CRYSTOLA.
  DIVIDE.
  FLORISSANT.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

CERU
Special weather statement, Jun 11, 3:05 PM MDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
305 PM MDT FRI JUN 11 2010

COZ084-085-112130-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
305 PM MDT FRI JUN 11 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTH CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO
   THIS INCLUDES...NORTHEASTERN COLORADO SPRINGS.

AT 301 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR EAST CENTRAL COLORADO SPRINGS...OR NEAR
COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE NORTH AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  BLACK FOREST.
  PEYTON.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

CERU
Special weather statement, Jun 11, 3:16 PM MDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
316 PM MDT FRI JUN 11 2010

COZ081-084-085-112145-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-
316 PM MDT FRI JUN 11 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EXTREME EAST CENTRAL TELLER COUNTY IN CENTRAL COLORADO
  WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO
   THIS INCLUDES...WESTERN COLORADO SPRINGS.

AT 315 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WEST CENTRAL COLORADO SPRINGS...OR NEAR
COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE NORTH AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  NORTHWESTERN COLORADO SPRINGS.
  AIR FORCE ACADEMY.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

CERU

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 2:40 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas65 min
Jun 11, 3:43 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas, Otero, Pueblo62 min
Jun 11, 3:45 PM MDTSevere Thunderstorm WarningPUBEl Paso60 min
Jun 11, 4:19 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas56 min
Jun 11, 4:20 PM MDTSevere Thunderstorm WarningPUBEl Paso55 min
Jun 11, 4:27 PM MDTTornado WarningPUBEl Paso51 min
Jun 11, 4:33 PM MDTSevere Thunderstorm WarningPUBHuerfano, Pueblo34 min
Jun 11, 4:42 PM MDTSevere Thunderstorm WarningPUBBent, Crowley, Huerfano, Las Animas, Otero, Pueblo63 min
Jun 11, 5:01 PM MDTSevere Thunderstorm WarningPUBEl Paso59 min
Jun 11, 5:05 PM MDTSevere Thunderstorm WarningPUBEl Paso, Fremont, Pueblo55 min
Jun 11, 5:12 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas, Pueblo63 min
Jun 11, 5:34 PM MDTSevere Thunderstorm WarningPUBEl Paso56 min
Jun 11, 5:41 PM MDTSevere Thunderstorm WarningPUBBent, Crowley, Kiowa, Otero64 min
Jun 11, 5:44 PM MDTAreal Flood AdvisoryPUBEl Paso3 hr
Jun 11, 5:49 PM MDTFlash Flood WarningPUBCrowley, Huerfano, Las Animas, Otero, Pueblo2 hr

Nearby

Tornado Warnings in Colorado, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.